Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2000, 5:45 PM EDT for Charlton County, Ware County, Georgia. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 14, 2000, 5:45 PM EDT (21:45 UTC)
- Expired
- Jun 14, 2000, 6:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Charlton County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 69 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:45 PM EDT | Hail 0.75 | Waycross, GA | |
| Jun 14, 6:35 PM EDT | Thunderstorm Wind | Waycross, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1118 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:41 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 14, 2:41 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 241 PM EDT WED JUN 14 2000 SEA BREEZE TO MOVE THROUGH SHORTLY AS WINDS AT THE AIRPORT HAVE GONE VARIABLE AND VISIBLE DEPICTS CLOUD LINE WELL. CONVECTION HAS BEEN SLOWER TO DEVELOP THIS AFTERNOON THAN YESTERDAY...BUT EXPECT COVERAGE TO INCREASE SOON. SURFACE HIGH STILL SITUATED IN THE ATLANTIC WITH RIDGE EXTENDING THROUGH NORTH CENTRAL FLORIDA AND OUT INTO THE NORTHERN GULF. DIFFICULT TO SAY HOW MUCH IF ANY DRYING TAKES PLACE FOR THU AND FRI AS AVN KEEPS DEEP LAYER MOISTURE IN PLACE THROUGH THE PERIOD AND ETA DRIES OUT THE MID AND UPPER LEVELS SIGNIFICANTLY. BELIEVE THAT WITH CONVECTION STARTING LATER TODAY THAT SOME DRYING IS TAKING PLACE BUT NOT TO THE EXTENT OF THE ETA. WITH NO LARGE SCALE FORCING FEATURES...THE SEABREEZE INTERACTIONS WILL BE THE MAIN FOCUS FOR ACTIVITY THU. WITH GRADIENT WINDS STARTING A LITTLE MORE SOUTHERLY...SEA BREEZE WILL KICK IN EARLIER AND MAIN FOCUS OF ACTIVITY WILL BE FURTHER INLAND. WITH MODEL DIFFERENCES AND TODAYS WX IN MIND...WILL STICK WITH PERSISTENCE AND KEEP POPS IN THE 30% TO 40% RANGE. NGM BRINGS IN MID AND HIGH LEVEL CLOUDS FOR FRI BUT WILL KEEP PARTLY CLOUDY IN THE FORECAST FOR NOW. WILL STICK CLOSE TO CLIMO FOR POPS FRI AS RIDGE REMAINS IN PLACE AND SEA BREEZE INTERACTIONS ARE THE MAIN PLAYERS. MARINE...NO HIGHLIGHTS DUE TO LOCATION OF HIGH PRESSURE RIDGE. AMG 70/92/70/90 3323 SSI 75/87/74/86 2222 JAX 72/93/71/92 2323 GNV 70/92/70/92 3423 23 .JAX... .GA...NONE. .FL...NONE.
In the hours before
Special weather statement, Jun 14, 11:45 AM EDT, 6 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-142300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT WED JUN 14 2000 WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON...MAINLY ALONG THE EAST AND WEST COAST SEABREEZES. THE MOST CONCENTRATED ACTIVITY WILL FORM AS THE SEABREEZES COLLIDE NEAR AND JUST EAST OF THE I-75 CORRIDOR BY MID TO LATE AFTERNOON. MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT 5 MPH. DUE TO THE SLOW MOVEMENT OF THESE STORMS...LOCALLY HEAVY RAINFALL IS POSSIBLE. STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. MOST STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA...AND STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:04 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 41 min |
| Jun 14, 4:10 PM EDT | Severe Thunderstorm Warning | JAX | Wayne | 35 min |
| Jun 14, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.